Alert archive / Texas / Wind Advisories in 2016

Wind Advisory 19, NWS El Paso, TX

September 9, 2016El Paso County, Hudspeth County, Texas; Otero County, New Mexico

NWS El Paso, TX issued this wind advisory at Sep 9, 2016, 10:27 PM MDT for El Paso County, Hudspeth County, Texas; Otero County, New Mexico. It took effect at Sep 10, 2016, 5:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2016, 10:27 PM MDT (04:27 UTC)
In effect from
Sep 10, 2016, 5:00 AM MDT
Expired
Sep 10, 2016, 1:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

Counties Otero County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 86 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 4.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2016-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2016-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3321 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

698 
WWUS74 KEPZ 100427
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1027 PM MDT FRI SEP 9 2016

...COLD FRONT TO BRING STRONG EAST WINDS TO THE REGION...

.A COLD FRONT IS WILL MOVE INTO THE AREA FROM THE EAST EARLY THIS
MORNING. STRONG GUSTY EAST WINDS OF 20 TO 35 MPH WILL ACCOMPANY
THE FRONT. LOCALLY STRONGER WIND GUSTS WILL OCCUR IN AREAS ALONG
THE WEST SLOPES OF LOCAL MOUNTAINS. WINDS WILL DIMINISH TOWARD MID
DAY. 

NMZ417-TXZ418-420-421-101900-
/O.NEW.KEPZ.WI.Y.0019.160910T1100Z-160910T1900Z/
OTERO MESA-WESTERN EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
INCLUDING THE CITIES OF...CROW FLATS...DOWNTOWN EL PASO...
WEST EL PASO...UPPER VALLEY...HUECO TANKS...LOMA LINDA...
CORNUDAS...DELL CITY...SALT FLAT
1027 PM MDT FRI SEP 9 2016

...WIND ADVISORY IN EFFECT FROM 5 AM TO 1 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 1 PM MDT
SATURDAY. 

* TIMING...STRONG WINDS WILL OCCUR BETWEEN 5 AM AND 1 PM SATURDAY. 

* WINDS...WINDS WILL BE BETWEEN 20 AND 30 MPH WITH STRONGER GUSTS
  ALONG THE WEST SLOPES OF AREA MOUNTAINS. 

* IMPACTS...STRONG CROSS WINDS ON AREA HIGHWAYS AND ROADS MAY MAKE
  DRIVING HIGH PROFILE VEHICLES MORE DIFFICULT. UNSECURED SMALL
  LOOSE OBJECTS WILL BE SCATTERED. SOME BRANCH DAMAGE TO WEAK OR
  OLDER TREES MAY OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LUNDEEN
2 follow-up statements
724 
WWUS74 KEPZ 100430 AAA
NPWEPZ

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1030 PM MDT FRI SEP 9 2016

...COLD FRONT TO BRING STRONG EAST WINDS TO THE REGION...

.A COLD FRONT WILL MOVE INTO THE AREA FROM THE EAST EARLY THIS
MORNING. STRONG GUSTY EAST WINDS OF 20 TO 35 MPH WILL ACCOMPANY
THE FRONT. LOCALLY STRONGER WIND GUSTS WILL OCCUR IN AREAS ALONG
THE WEST SLOPES OF LOCAL MOUNTAINS. WINDS WILL DIMINISH TOWARD MID
DAY.

NMZ417-TXZ418-420-421-101230-
/O.CON.KEPZ.WI.Y.0019.160910T1100Z-160910T1900Z/
OTERO MESA-WESTERN EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
INCLUDING THE CITIES OF...CROW FLATS...DOWNTOWN EL PASO...
WEST EL PASO...UPPER VALLEY...HUECO TANKS...LOMA LINDA...
CORNUDAS...DELL CITY...SALT FLAT
1030 PM MDT FRI SEP 9 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 1 PM MDT
SATURDAY...

* TIMING...STRONG WINDS WILL OCCUR BETWEEN 5 AM AND 1 PM 
  SATURDAY.

* WINDS...WINDS WILL BE BETWEEN 20 AND 30 MPH WITH STRONGER 
  GUSTS ALONG THE WEST SLOPES OF AREA MOUNTAINS. 

* IMPACTS...STRONG CROSS WINDS ON AREA HIGHWAYS AND ROADS MAY 
  MAKE DRIVING HIGH PROFILE VEHICLES MORE DIFFICULT. UNSECURED 
  SMALL LOOSE OBJECTS WILL BE SCATTERED. SOME BRANCH DAMAGE TO 
  WEAK OR OLDER TREES MAY OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
734 
WWUS74 KEPZ 101308
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
708 AM MDT SAT SEP 10 2016

...COLD FRONT TO BRING STRONG EAST WINDS TO THE REGION...

.A COLD FRONT WILL CONTINUE TO MOVE ACROSS THE AREA FROM THE
NORTHEAST THIS MORNING. STRONG GUSTY EAST WINDS OF 20 TO 35 MPH
WILL ACCOMPANY THE FRONT. LOCALLY STRONGER WIND GUSTS WILL OCCUR
IN AREAS ALONG THE WEST SLOPES OF LOCAL MOUNTAINS. WINDS WILL
DIMINISH TOWARD MID DAY.

NMZ417-TXZ418-420-421-101900-
/O.CON.KEPZ.WI.Y.0019.000000T0000Z-160910T1900Z/
OTERO MESA-WESTERN EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
INCLUDING THE CITIES OF...CROW FLATS...DOWNTOWN EL PASO...
WEST EL PASO...UPPER VALLEY...HUECO TANKS...LOMA LINDA...
CORNUDAS...DELL CITY...SALT FLAT
708 AM MDT SAT SEP 10 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MDT THIS
AFTERNOON...

* TIMING...STRONG WINDS WILL OCCUR BETWEEN 5 AM AND 1 PM TODAY.

* WINDS...WINDS WILL BE BETWEEN 20 AND 30 MPH WITH STRONGER 
  GUSTS ALONG THE WEST SLOPES OF AREA MOUNTAINS. 

* IMPACTS...STRONG CROSS WINDS ON AREA HIGHWAYS AND ROADS MAY 
  MAKE DRIVING HIGH PROFILE VEHICLES MORE DIFFICULT. UNSECURED 
  SMALL LOOSE OBJECTS WILL BE SCATTERED. SOME BRANCH DAMAGE TO 
  WEAK OR OLDER TREES MAY OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Sep 9, 2:01 PM MDT, 8 hours 26 minutes earlier.

Area forecast discussion, Sep 9, 2:01 PM MDT, 8 hours 26 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
201 PM MDT FRI SEP 9 2016

.SYNOPSIS...
A cold front will move southward across southern New Mexico and
west Texas late tonight and early Saturday and this will result in
cooler temperatures tomorrow along with areas of breezy to windy
conditions. A low pressure system approaching slowly from the
west will generate increasing shower and thunderstorm activity
later next week.

&&

.DISCUSSION...
Fairly active weather pattern will be established across the
region through most of next week. First late tonight and
Saturday morning a rather strong cold front will push to the
southwest through the cwa. Strong surface high behind the front
will result in a very tight low level gradient resulting in breezy
to windy conditions Saturday morning and early afternoon.
Strongest flow along western facing slopes in the east where
downslope conditions will exist. There will also be adequate
moisture behind the front for mainly isolated convection eastern
and high mountain zones tomorrow and Sunday with most of the
lowlands staying dry. Also expect temperatures to fall around 10
degrees on Saturday as northeast winds push in cooler Canadian
air.

As large/strong surface high drifts further east low level flow
will become more south to southeast Sunday and Monday with warm
air and moisture advection pushing temperatures to near normal by
Monday while surface dewpoints stay into the 50s. Concurrently
deep positively wilted trough will drift slowly southward into
California with southwest flow aloft extending across New Mexico.
Precipitable water should be near an inch Monday with afternoon
mucapes around 500 to 1000 J/kg and this should prove sufficient
to support isolated lowland and scattered mountain convection
across all zones Monday and Tuesday.

Late Tuesday/early Wednesday a weak cold front will push westward
through New Mexico and west Texas. Expect little temperature
change but low level flow becomes south to southeast sustaining
moisture transport with surface dewpoints around 55 to 60 and
precipitable generally above an inch Wednesday and Thursday. The
moisture will combine with near normal temperatures to make air
mass rather unstable Wednesday and Thursday with mucapes around
700 to 1400 J/kg. Meanwhile trough to the west will continue slow
eastward movement with axis entering Arizona by Thursday.
Approach of trough will strengthen mid level gradients with a 40
kt 6 km westerly flow across the region by Thursday. The increased
vertical wind shear indicates an increasing threat of severe
thunderstorms later periods.

&&

.AVIATION...Valid 10/00Z - 11/00Z.
P6SM SKC-SCT100-120 thru 10Z. Back door cold front will be moving
through the region between 10z-15z which will shift winds from N to
NW AOB 12kts to E to NE 15-25G35KTS and bring in a FEW-SCT050-070
mid deck of clouds. Isold 3SM -TSRA BKN040-060 after 18Z.

&&

.FIRE WEATHER...
A back door front will be moving through the region toward morning
with gusty east winds over 30 mph possible. Temperatures will be
about 10 degrees colder Saturday than today with an increase in
moisture.  Any thunderstorm activity will likely remained confined
to the mountains and far eastern areas through Monday.  An upper
trough will be cutting off over Northern California early next week
which will allow for moisture to be tapped from the south with a
better chance for showers and thunderstorms areawide starting Monday
night and continuing through much of the week.  Temperatures will
return to near normal Sunday and remain within a few degrees of that
through remainder of period.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 68  82  63  87 /   0   0   0   0
Sierra Blanca           64  76  60  84 /   0  20  10  10
Las Cruces              63  81  61  86 /   0   0   0   0
Alamogordo              62  76  58  86 /   0   0   0   0
Cloudcroft              45  60  47  67 /  20  20  10  20
Truth or Consequences   61  80  60  85 /   0   0   0  10
Silver City             57  78  55  79 /   0  10  10  20
Deming                  63  85  61  86 /   0   0   0   0
Lordsburg               62  86  61  86 /   0   0  10  10
West El Paso Metro      68  82  63  87 /   0   0   0   0
Dell City               63  76  60  85 /   0  20  10  20
Fort Hancock            67  82  65  87 /   0  20  10  10
Loma Linda              63  72  59  81 /   0  10   0   0
Fabens                  66  82  63  87 /   0   0   0   0
Santa Teresa            66  82  63  87 /   0   0   0   0
White Sands HQ          63  80  61  85 /   0   0   0   0
Jornada Range           61  82  58  85 /   0   0   0   0
Hatch                   63  82  61  85 /   0   0   0   0
Columbus                64  84  62  88 /   0   0   0   0
Orogrande               65  77  59  86 /   0   0   0   0
Mayhill                 51  63  49  73 /  20  20  10  20
Mescalero               52  68  50  76 /  20  10  10  20
Timberon                51  66  48  73 /  20  20  10  20
Winston                 55  76  50  78 /   0   0   0  20
Hillsboro               58  79  56  82 /   0   0   0  20
Spaceport               61  80  59  83 /   0   0   0   0
Lake Roberts            54  79  49  79 /   0  10  10  20
Hurley                  58  80  55  81 /   0   0   0  20
Cliff                   55  81  53  85 /   0  10  10  20
Mule Creek              52  79  50  82 /   0  10  10  10
Faywood                 59  80  55  83 /   0   0   0  20
Animas                  60  85  59  87 /   0   0  10  20
Hachita                 60  85  58  86 /   0   0  10   0
Antelope Wells          60  84  60  85 /   0   0  10  20
Cloverdale              60  79  59  81 /   0   0  10  30

&&

.EPZ Watches/Warnings/Advisories...
NM...None.
TX...None.
&&

05 Rogash/26 Grzywacz

Nearby

Wind Advisories in Texas, 2016Wind Advisories in New Mexico, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.